Alert archive / New Mexico / Tornado Warnings in 2019
Tornado Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at May 26, 2019, 7:18 PM MDT for Roosevelt County, New Mexico. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 7:18 PM MDT (01:18 UTC)
- Expired
- May 26, 2019, 8:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
County Roosevelt County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:36 PM MDT | TORNADO | 5 E Dora, NM | REPORTED VIA TWITTER. |
| May 26, 7:40 PM MDT | TORNADO | 5 E Dora, NM | |
| May 26, 7:49 PM MDT | TORNADO | 4 Ese Rogers, NM | |
| May 26, 7:55 PM MDT | TORNADO | 8 Nne Causey, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:41 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted.
796
WFUS55 KABQ 270118
TORABQ
NMC041-270200-
/O.NEW.KABQ.TO.W.0011.190527T0118Z-190527T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
718 PM MDT Sun May 26 2019
The National Weather Service in Albuquerque has issued a
* Tornado Warning for...
Southeastern Roosevelt County in east central New Mexico...
* Until 800 PM MDT.
* At 718 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Dora, or 19 miles south of Portales, moving east
at 35 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dora around 730 PM MDT.
Rogers around 740 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3375 10354 3392 10362 3421 10317 3401 10304
3384 10305
TIME...MOT...LOC 0118Z 248DEG 31KT 3390 10342
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
Guyer2 follow-up statements
457
WWUS55 KABQ 270129
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
729 PM MDT Sun May 26 2019
NMC041-270200-
/O.CON.KABQ.TO.W.0011.000000T0000Z-190527T0200Z/
Roosevelt-
729 PM MDT Sun May 26 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN ROOSEVELT COUNTY...
At 729 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Dora, or 18 miles south of Portales, moving
northeast at 40 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rogers around 740 PM MDT.
Arch around 750 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3377 10343 3398 10353 3421 10317 3401 10304
3384 10305
TIME...MOT...LOC 0129Z 239DEG 37KT 3391 10331
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
Guyer717
WWUS55 KABQ 270140
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
740 PM MDT Sun May 26 2019
NMC041-270200-
/O.CON.KABQ.TO.W.0011.000000T0000Z-190527T0200Z/
Roosevelt-
740 PM MDT Sun May 26 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST
CENTRAL ROOSEVELT COUNTY...
At 740 PM MDT, a confirmed tornado was located near Dora, or 17 miles
southeast of Portales, moving northeast at 35 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Roosevelt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3380 10328 3403 10345 3421 10317 3401 10304
3384 10305
TIME...MOT...LOC 0140Z 246DEG 31KT 3395 10323
TORNADO...OBSERVED
HAIL...1.50IN
$$
GuyerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 26, 5:43 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 26, 5:43 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 543 PM MDT Sun May 26 2019 .AVIATION... 00Z TAF CYCLE Severe weather impacting much of the eastern plains through 03Z with large hail, damaging winds and an isolated tornado. Winds will begin to taper off after 00Z in the west and central area impacted by gusty thunderstorms. VFR conditions expected everywhere after 06Z. && .PREV DISCUSSION...224 PM MDT Sun May 26 2019... .SYNOPSIS... An active afternoon and evening of weather on the eastern plains as convection is beginning to fire along the dry line. Dry thunderstorms a concern farther west as well into the evening. The east will finally dry out Monday as the west coast storm moves east toward the four corners region late Monday. Strong winds are expected in southern and especially eastern areas Monday afternoon. Showers will be delegated to the northwest. Temperatures will turn cooler. The storm will move away Tuesday leaving mostly dry and cool weather. The next trough wills wing through Wednesday with a back door cold front into the east Wednesday night. Return flow moisture may re-activate the eastern plains with daily rounds of showers and storms for the end of the week into the weekend. && .DISCUSSION... Severe weather a threat through early to mid evening across the eastern plains with deep moisture and instability to go with decent lower level inflow. Some dry storms with lots of high based CU developing within the thin layer of mid-level moisture seen on morning soundings in western and central NM. Strong outflow winds may create some virga bombs into early evening in central and western zones. Dry later tonight everywhere. The western storm will move to the Great Basin Monday and four corners region Monday night before lifting northeast Tuesday. Surface cold front will follow from west to east Tuesday, with a weak back door front sneaking into the northeast Tuesday night. Biggest concern Monday will be the winds, with advisory criteria winds over much of the south and east. Any showers/storms will be in the northwest closest to the approaching system. Tuesday will be mostly dry with less wind, but with below normal temperatures. A weak short wave trough in the northwest flow will cross NM Wednesday with showers and storms in the west and north and below normal high temperatures continuing. A healthier back door front push will move south across all the east Wednesday night. Return flow moisture Thursday into the weekend may set up another dry line in the east with daily rounds of showers and thunderstorms. High temperatures will increase while winds will not be too strong. CHJ && .FIRE WEATHER... Strong south to southwest winds will begin to taper off after sunset this evening. The threat of erratic gusty winds from dry thunderstorm activity has increased over the western half of the state focusing over the middle RGV then extending into the Central Highlands and far Northeast Highlands this evening. Meanwhile, the dryline is oriented just west of the Pecos River, and just east of Las Vegas to Raton this afternoon. Strong to severe storms will develop along this line before quickly moving northeast capable of producing frequent lightning, large hail, locally heavy rainfall, and strong downburst winds. Strong southwest winds peak in strength Monday, focusing through FWZ103 with peak gusts up to 50kts. The dryline will keep early morning moisture roughly one county deep into eastern NM Monday, but will quickly advance eastward into TX in the afternoon. MinRHs plummet as a result across the east. Ventilation remains excellent Tuesday with cooler temperatures and winds turning westerly behind a Pacific cold front. Showers will favor the northern high terrain Monday night into Tuesday. Lighter winds for the rest of the week, backdoor cold front will replenish moisture through the eastern plains Wednesday with return moisture from the Gulf late in the week. Temperatures also trend back up Wed-Fri. && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM MDT this evening for the following zones... NMZ505>508-516-518>529-532-533-537>540. Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ106-107-109. &&
Hazardous weather outlook, May 26, 3:51 AM MDT, 15 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 351 AM MDT Sun May 26 2019 NMZ501>540-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 351 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is an enhanced risk of severe thunderstorms for the eastern plains of New Mexico this afternoon into the early evening hours. The primary hazards will be large hail and damaging winds; however, a tornado or two cannot be ruled out. Meanwhile, virga showers and downburst winds are possible across central New Mexico during the afternoon hours. Widespread strong winds will impact areas along and south of the Interstate 40 corridor in western and central New Mexico and lee of the central mountain chain. Peak wind gusts up to 50 mph will result in hazardous cross winds. Low relative humidities will combine with the winds to create critical fire weather conditions for areas along and south of southern McKinley to Torrance counties. Any fires that develop will have the ability to spread rapidly. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to damaging winds are forecast for the northeast and central highlands in eastern New Mexico on Monday afternoon. This will also create dangerous cross winds along the Interstate 40 corridor from Clines Corners to Santa Rosa. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required from 12pm to 9pm MDT for areas along and east of Colfax to Chaves Counties in eastern New Mexico due to the potential for severe thunderstorms. 46
In the hours before
Local storm report, May 26, 6:29 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
629 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 1 SW PEP 33.83N 103.35W
05/26/2019 ROOSEVELT NM STORM CHASER
&&
EVENT NUMBER ABQ201902222
GUYERLocal storm report, May 26, 6:58 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
658 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM NON-TSTM WND GST 1 SSE CLINES CORNERS 35.00N 105.66W
05/26/2019 M64 MPH TORRANCE NM ASOS
KCQC ASOS.
&&
EVENT NUMBER ABQ201902223
DAKLocal storm report, May 26, 6:59 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
659 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM NON-TSTM WND GST 7 W OSCURO 33.50N 106.18W
05/26/2019 M74 MPH LINCOLN NM MESONET
WHITE SANDS MISSILE RANGE - OSCURA RANGE CAMP.
&&
EVENT NUMBER ABQ201902224
DAKLocal storm report, May 26, 7:00 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM NON-TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
05/26/2019 M72 MPH QUAY NM ASOS
KTCC ASOS.
&&
EVENT NUMBER ABQ201902225
DAKLocal storm report, May 26, 7:17 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
717 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 12 WSW CLAYTON 36.38N 103.37W
05/26/2019 M3.00 INCH UNION NM STORM CHASER
&&
EVENT NUMBER ABQ201902226
DAKLocal storm report, May 26, 7:18 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
718 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 11 SE DORA 33.82N 103.20W
05/26/2019 M3.00 INCH ROOSEVELT NM STORM CHASER
&&
EVENT NUMBER ABQ201902227
DAKThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:08 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 23 min |
| May 26, 6:12 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 33 min |
| May 26, 6:13 PM MDT | Tornado Warning | ABQ | Quay | 32 min |
| May 26, 6:28 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 14 min |
| May 26, 6:28 PM MDT | Tornado Warning | ABQ | Chaves, Roosevelt | 47 min |
| May 26, 6:42 PM MDT | Tornado Warning | ABQ | Curry | 21 min |
| May 26, 6:49 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, Roosevelt | 41 min |
| May 26, 7:59 PM MDT | Tornado Warning | ABQ | Roosevelt | 16 min |
| May 26, 9:01 PM MDT | Special Weather Statement | ABQ | Curry | 14 min |
| May 27, 2:16 AM MDT | Wind Advisory | ABQ | 18 hr |
Nearby
Tornado Warnings in New Mexico, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.